CSN Login
Members Online: 7

You are here

need some in put switched my chemo and im in bad shape

glinka65
Posts: 132
Joined: Feb 2009

hello everyone, again i need some expert input and always get it here... i just started my first of 8 rounds of a different chemo, i am no on folfuri, camptosar, a 5 fu push and avastin, the 2 new drugs to me are the folfuri and camptosar, my question is i was dissconected from the pump on wed. and i still feel horriable like a truck hit me , we finally have the diarrhea undercontrol, but here i am sat and still laid up, any input would be wonderfull, thank you all and god bless!!!

janie1
Posts: 753
Joined: Apr 2011

I am on the same, except avastin. Are you hydrated? It is really important. The last thing i want to do is drink water...
But it helps. I force it. Try it and see if it works. When you are disconnted you really want to flush your system.
Take care.

peterz54's picture
peterz54
Posts: 343
Joined: Feb 2012

I believe (but not 100% sure) folfuri is the same as folfiri which, like folfox, is made up of 3 drugs, two of which are F-5u and folinic acid. the difference being that folfox includes oxaliplatin where folfiri uses irinotecan(camptosar). You can verify, but I think the irinotecan is causing the diarrhea.

Your oncology office needs to be apprised of your condition and how long it lasts. My wife was beaten down for many days after each treatment. each of 12 cycles was with folfox. the worst period was the 3 or 4 days after coming off the pump. could never work or do normal activities. so get advise. If your ONC can't help get advise from a palliative care specialist and have your doctor help refer you to one.

tommycat's picture
tommycat
Posts: 790
Joined: Aug 2011

Hi Glinka,
You do need to tell the oncologist, but for me, how you feel today is how I felt every single time. When you get the chemo, it's usually buffered, and when those buffers wear off, you can feel pretty miserable.
I'm sorry you have to go through this.....
Sometimes I would take Ativan to help the nausea and help me sleep, and I would try and sleep through the worst of it.
Big hugs~
Tommycat

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

when I was on FOLFOX I had horrible side effects that didn't start to improve for five or six days after infusion. I had serious diarrhea and the only thing that worked for me was lomotil, which is a prescription medication. And it didn't work when I took it as directed, so on the advice of a chemo nurse I would take 6 pills all at once, and then two more about a half-hour later if the diarrhea continued. This was the only thing that helped me, and I tried pretty much every other possible treatment, including tincture of opium! And as others have said, you really do have to watch out for dehydration. I found out only after a trip to the ER that I could have gone into the infusion center to get IV hydration. If that's available to you, I would definitely take advantage of it if you feel like you might be not getting enough to drink. Sending hugs and strength-Ann

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

That is a pretty brutal combination of drano they have you on, I'm getting the same mix. Lomotil and water can quickly become your best friends, with zofram or fenegrin in close support. My experience, though, is that after several treatments the side effects do get less as your body adjusts to it all. It doesn't happen quick enough and the foggy effect and fatigue seems to get worse, but it's better sleeping than having to wear adult diapers.

Maxiecat's picture
Maxiecat
Posts: 544
Joined: Jul 2012

I just had my first Folfox on Monday...also disconnected on Wednesday. I was not able to do anything for the last 3 days...constipation...then diarrea and vomitting...no appetite and mouth sores. Drinking water and magic mouthwash has helped. I still have a little of the "big D"... but i feel human again. I slept most of thurs & fri. I guess some of us arejust more sensitive tothe treatment. I can deal with most of it...when i know that there are going to be good days. I am justconcerned about developing the neuropathy...like Jimthebassist posted about in another post.

Alex

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 507
Joined: May 2012

I had this week off, it has been nice. But last week it took until Sunday- to not feel like I was hit by a truck. I dread getting treatment #2. I know it will be 5 days of feeling like crap. The bad thing is, I can't sleep during the day, can't eat, drink, just lay there and moan. I hope it gets better, I don't know if I can do this through December.
Sandy

Maxiecat's picture
Maxiecat
Posts: 544
Joined: Jul 2012

Sandy...we are pretty much on the same schedule...we can lay on the sofa and moan together. I think the hardest part has been on my kids...they are only 10 & 11...this is not summer of fun that we had planned.

Alex

glinka65
Posts: 132
Joined: Feb 2009

hey there, boy are we in a crappy boat!!!! im like you i dont know if i can make it all the way through this!! hope your feeling well!! today is better here!!!

janderson1964
Posts: 2215
Joined: Oct 2011

You probobly did FOLFOX the first go around as I did. I didnt feel too bad except for the nueropathy and sensitivity to cold but FOLFIRI is a whole different story. I did 10 rounds of FOLFIRI and Avastin nearly 5 years ago and just recently completed 12 rounds of FOLFIRI and Vectibix this time. It is the Camposar or Irrinotecan that causes all of the misery. Sometimes it would make me vomit and sometimes it gave me wicked diarrhea. I had it so bad one time that I would drink orange Gatorade and 20 minutes late orange liquid was coming back out the other end. Sorry to be so graphic but it is a graphic subject. I had to go to the hospital to get IV fluids.

glinka65
Posts: 132
Joined: Feb 2009

thank you guys so much!!!!!

luvinlife2
Posts: 172
Joined: Jul 2012

I did the folfiri for 2 years then switched from the 5fu to xeloda (pills that work the same way as the 5fu). I found this combination much easier to tolerate than the 5fu. The 2-3 days after disconnecting are the most difficult. Drink lots of water to flush your system. Water with lemon juice helped me with the yucky taste in my mouth and is also very good to help cleanse your liver.

All the best to you :)

barbebarb's picture
barbebarb
Posts: 464
Joined: Oct 2011

I am on last round of folfox and hope I will get a break after the scan to follow.
I had two surgeries and chemo was broken up before and after-this is treatment eight. Neuropathy concentrated in between left foot big toe and ball of right foot. Also feel like my left kidney hurts during and after infusion.
Going to mention to my oncologist this week.

It is not fun. Feel awful the first 3 to 4 days and take Xeloda too. Appetite is very suppressed and I have to force myself with liquids. I have lost 30 pounds and try to really eat well the week I am off Xeloda...
I don't get nausea but each time I get some different discomfort.

I don't know how others endure all the chemo treatments. I guess one day at a time. Ugh...

Doc_Hawk's picture
Doc_Hawk
Posts: 685
Joined: Jan 2012

I'm glad you mentioned the pain in your kidney. Last week when the onc increased my 5-FU by 20% both of my kidneys had a dull ache similar to after getting a big adrenaline rush. It went away after about half an hour, but it was real misery while it lasted. My thought was that it was the increased amount of fluid (I had a large bag of magnesium as well) that was causing it. Now I'm thinking it might be because the larger dose of 5-FU.

geotina's picture
geotina
Posts: 2117
Joined: Oct 2009

My hubby is on this along with Avastin. It is wicked. The diarrhea can be just awful. He is also very fatigued but I think most of that comes from having to get up at night. This drug also makes George's blood counts go crazy. He has had to get blood transfusion and the Neuprogen shots several times. On the up side, the drug works very well. Hang in there.

Hugs - Tina

Wenchie
Posts: 88
Joined: Apr 2009

Glinka,
I felt exactly the same and for me, it was the Camptosar (Irinotecan) that kicked my butt. I would just lay in bed not feeling like ever even standing again. I didn't have as many diarrhea issues as I did with vomiting. I was finally taken off of the Camptosar when I ended up with ulcers on my vocal cords from vomiting so much. It just wasn't worth it to me.

Subscribe to Comments for "need some in put switched my chemo and im in bad shape"